Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Conrad_hemsley

It’s getting out of hand - need advice

Recommended Posts

All,

Male, 28 here. Have had pots for 2 years, the last year of which bedbound. In the past couple of months things have been going downhill rapidly.

i keep on getting severe adrenaline storms, some of which last for multiple days, where I am extremely wired, high heart rate, can’t sit still, no sleep, etc. The thing is, about 5 days after these storms I am getting a huge relapse, where my OI is worsening very much. Lately, this has gotten bad to the point where I’m now not able to get out of bed, barely able to sit upright, not able to have a pillow under my head, legs raised under a pillow most of the time, peeing in a bottle, etc. The dizziness is so extreme that I wake up in the middle of the night to put something under my legs. My POTS is so bad that my body otherwise compensates for the lack of blood flow to the brain by sending more adrenaline in my system, leading to another storm, leading to worse pots, and on goes the vicious circle.

I am now at the point that I don’t know what to do anymore. It seems I can’t get out of this downturn. I’m on propranolol, 15mg pd, my body is not able to handle more. My doctor says I should just rest but rest isn’t doing it anymore.

What can I do? Should I let myself be taken into a hospital? Is there anything I can do to stop the adrenaline storms? Advice is much appreciated!

 

Share this post


Link to post
Share on other sites
18 minutes ago, Conrad_hemsley said:

All,

Male, 28 here. Have had pots for 2 years, the last year of which bedbound. In the past couple of months things have been going downhill rapidly.

i keep on getting severe adrenaline storms, some of which last for multiple days, where I am extremely wired, high heart rate, can’t sit still, no sleep, etc. The thing is, about 5 days after these storms I am getting a huge relapse, where my OI is worsening very much. Lately, this has gotten bad to the point where I’m now not able to get out of bed, barely able to sit upright, not able to have a pillow under my head, legs raised under a pillow most of the time, peeing in a bottle, etc. The dizziness is so extreme that I wake up in the middle of the night to put something under my legs. My POTS is so bad that my body otherwise compensates for the lack of blood flow to the brain by sending more adrenaline in my system, leading to another storm, leading to worse pots, and on goes the vicious circle.

I am now at the point that I don’t know what to do anymore. It seems I can’t get out of this downturn. I’m on propranolol, 15mg pd, my body is not able to handle more. My doctor says I should just rest but rest isn’t doing it anymore.

What can I do? Should I let myself be taken into a hospital? Is there anything I can do to stop the adrenaline storms? Advice is much appreciated!

 

I'll pray for you brother. I seem to be getting worse with the adrenaline storms. I take xanax. It helps to a degree. The only time I'm not tortured is when I'm asleep and don't realize I'm alive. I'm still a newbie to this sickness on how to get well so I'm sure others will have better advice. Stay strong. You aren't alone.

Share this post


Link to post
Share on other sites

Have you tried any other medications? Maybe if you can get the dizziness to ease you can be upright and it may stop your cycle. Before I knew what I had a doctor recommended a half a tablet of dramimine (the motion sickness medication) and that helped so much with the dizziness. Luckily that is not one of my symptoms the last 2 years. But that first year it was bad. 

Share this post


Link to post
Share on other sites

@Conrad_hemsley - I am so sorry that you are in such bad shape. Please know that there are many other meds and treatments available. First of all - you should see an autonomic specialist ASAP ( if you do not already have one ). Second - inactivity will worsen all of these symptoms. There are many exercises you can do lying down and also sitting up. Getting moving and standing up - even for short periods - is essential in regaining even a bit of control. PT can be extremely helpful for deconditioning - ask your doctor to refer you to a licensed physical therapist. If you are unable to travel to one they do come to the home if you are housebound, just check with your insurance.  -- If Propanolol is the only med you are taking it may not be the right one. You will need to make your prescribing physician aware so he will be able to review your situation and prescribe other meds if indicated. There are many other meds that have been proven to be effective but there is not ONE that helps for everyone. It takes a lot of trial-and-error to determine what helps you. --- Are you drinking fluids? Are you using compression garments to help you being able to tolerate being upright? The longer you stay down the harder it is to tolerate the upright posture - or any exercise for that matter. Please onform you physician of your situation so that he can help you find more effective treatment. BE WELL!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...